For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic very interesting Go to previous topic Go to next topic Go to higher level

By karolinakitty On 2011.05.24 19:08
Now i know a lot of folks don't know anything about Iridology and some believe it is kooky, but, one of the things that came up on my guy's reading was a high sulfur content.

Now there is at least one known factor for high sulfur content and that is the fact that the liver is not functioning as it should. Being on the drugs he is the neuro, never once in all this time has ever done any blood work to check on liver and kidney damage. Our new PCP just did a work up but haven't heard back as of yet. However the eye reading came up with some damage done to these 2 organs.

So as you all know I am a googlist, so off i go to try and find the chemical compounds for RequipXL. I was able after lots of finger tapping to find this out.
Requip/ropinirole has 4 different chemical compounds with sulfur in them.
benzenesulfonic acid
methylsulfanyl
methylsulfanylbutanoyl acid
methylsulfanylbutanoyl

Some of the side effects of too much sulfur are:

-Neurological effects and behavioral changes
- Disturbance of blood circulation
- Heart damage
- Effects on eyes and eyesight
- Reproductive failure
- Damage to immune systems
- Stomach and gastrointestinal disorder
- Damage to liver and kidney functions
- Hearing defects
- Disturbance of the hormonal metabolism
- Dermatological effects
- Suffocation and lung embolism
- Swelling of extremities

Does any of these sound familiar?????????

Now I know that sulfur is a great thing for our bodies. However if the liver isn't cleaning out the right amounts then a sulfur "overdose" or "poisoning" can happen and the above can happen. so,large amounts of sulfur can cause the damage to the liver, therefore, not allowing the liver the chance to rid us of the uneeded sulfur therefore causing even more effects.

In my mind, why would chemists even add something like sulfur compounds to a drug that is used for a neurological disease that has similar symptoms to, too much sulfur in the body? These sulfur compounds used in Requip are in the 3-4 range, which i won't go into the chemical explanation but trust me when I say it is at a higher level than most other compounds used in this drug.

Now i really have a headache and so much more concern for the drugs we are taking......

By LOHENGR1N On 2011.05.24 20:32
That's disturbing KK, my Neurologist and PCP make sure I have a blood test every year to monitor my kidneys and liver to be sure they are functioning properly! With the drugs we are on it is a must! How can some of these doctors out there look the patient in the face considering the shoddy treatment they provide?

Those patients and caregivers out there with doctors not minitoring blood levels, You should insist that it be done and kept track of!

By susger8 On 2011.05.25 07:32
I'm struggling to remember my college chemistry, but my recollection is that although many organic compounds contain molecules of sulfur, that doesn't mean that it's free sulfur that is available to the body. To use a (poor) analogy, many compounds contain molecules of oxygen, but that doesn't mean you can breathe them the way you can breathe the free oxygen in the air.

So my thinking is, we shouldn't worry about this too much.

Sue

By karolinakitty On 2011.05.25 10:01
I just figure, as AL said there is a reason why we need to have regular blood checks, to make sure of damage to the liver and kidney. Since everyone is different and their bodies react in different ways. I was bringing this to everyones attention, so that you WILL get regular blood work done. As Al said...demand it. Apparently there are chemical compounds in these drugs that cause things to go wacky. That's why the checks.
I will ask the doc about this and go on from there

By karolinakitty On 2011.05.27 15:49
I checked with my friends daughter, who is a biochemist and works in the Pharm world.
Yes, certain sulfates are in the drugs we are taking and yes for the most part are harmless as the liver cleans them out and sends them on their way.
HOWEVER... if you are not getting regular blood work-ups and are not aware that there are any issues, sulfur CAN and Will build up in the body and cause issues. If too much sulfur is being introduced to the body and the liver is working overtime to clean them out but not getting them, then they will deposit themselves in other parts of the body as well. If the sulfates are too much for the liver to handle and the liver becomes weak then it has the domino effect.
It can't rid itself of the sulfates, therefore sulfates are building up, therefore causing the liver to not work correctly, therefore causing more sulfur to back up and cause more issues.....

I guess the moral of the story is DEMAND blood work every three months from you PCP.....

it can and will be hazardous to you and can cause more symptoms, similar to PD, and like heart issues, kidney and liver.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you